It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board

  • Bactrim - Scary Side Effects - please help!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-02-2009, 07:41 PM   #1
    salncrackers
    Newbie
    (female)
     
    salncrackers's Avatar
     
    Join Date: May 2009
    Location: Michigan, US
    Posts: 3
    salncrackers HB User
    Question Bactrim - Scary Side Effects - please help!

    Just real quick - I, apparently, ignored a severe staff/sinus infection for a few months and so my "doctor" (nurse practitioner) said that I had to get on Bactrim DS asap. I'm taking two DS (double strength) pills two times a day.

    So, I've been taking these pills since Wednesday night (April 29th) and only today did I have my first bowel movement.

    HERE'S THE SCARY PART - It was formed, normal/light in color, BUT THERE WAS A GIANT (size of two half dollars) PINKISH BALLOONISH MUCUSY LOOKING THING FLOATING IN THE TOILET! Has anyone else had this problem? Should I be worried?

     
    Sponsors Lightbulb
       
    Old 05-02-2009, 08:05 PM   #2
    Jenbuck29
    Member
    (female)
     
    Jenbuck29's Avatar
     
    Join Date: Feb 2009
    Location: Texarkana, TX
    Posts: 75
    Jenbuck29 HB User
    Re: Bactrim - Scary Side Effects - please help!

    My 5 yr old son is severelly allergic to this! He broke out so bad, he looked like he had chicken pox everywhere. Definately get dr 2 switch meds. I prefer for myself Cipro & for my kids amoxicillan. Less side effects. Good luck & get better!

     
    Old 05-03-2009, 11:15 AM   #3
    AuntieLeela
    Senior Veteran
    (female)
     
    AuntieLeela's Avatar
     
    Join Date: Feb 2007
    Location: Florida
    Posts: 1,452
    AuntieLeela HB UserAuntieLeela HB UserAuntieLeela HB UserAuntieLeela HB User
    Re: Bactrim - Scary Side Effects - please help!

    I don't know what the pink thing was (!) but if you passed mucus you need to tell your doctor right away.

    Bactrim (like many antibacterials) can cause pseudomembranous enterocolitis. It's basically just diarrhea, it can be mild . . . or it can be the worst experience of your life with horrible pain, passing mucus and/or blood. Not a fun side effect, not at all.


    Cipro is great, but be aware any of the "fluoroquinolone" type anti-bio's (cipro, levaquin, floxin) can cause severe tendonitis and tendon rupture. It's not a common side effect but if your tendons start hurting, stop taking it and call your doctor. It important to catch it early before tendon damage sets in.

     
    Old 05-04-2009, 08:07 AM   #4
    mtngal
    Junior Member
    (female)
     
    mtngal's Avatar
     
    Join Date: Apr 2009
    Location: Denver, CO
    Posts: 31
    mtngal HB User
    Re: Bactrim - Scary Side Effects - please help!

    Bactrim can cause Steven Johnson's syndrome--breaking out in blisters on your skin. I took it for several years for bladder infections and then all of a sudden, I developed a reaction from it. I switched to levaquin for the bladder infections. You have to watch not to take minerals or nsaids near the time you take the quinolone medicines or it will not work. You have to wait six hours from the time you take it in order to take vitamins, minerals and aspirin, etc. I suggest that people not take bactrim but the floxins instead.

     
    Old 05-04-2009, 10:29 AM   #5
    salncrackers
    Newbie
    (female)
     
    salncrackers's Avatar
     
    Join Date: May 2009
    Location: Michigan, US
    Posts: 3
    salncrackers HB User
    Re: Bactrim - Scary Side Effects - please help!

    For those of you that have replied, I just want to thank you for taking the time to do so. I've actually been holding off on going to the bathroom because I'm scared of what I will see! I'm one of the "lucky" ones that did NOT get the diarrhea side effect. I will say, however, that I could not stop gagging this morning and actually threw up a little (7 or 8 hrs after I took my nightly dose).

    I called my pharmacist (because I can't call my doctor), and she said that she thinks they gave me the strong dosage because I may have had/still have MRSA! But she said that I could drop down to one double-strength pill twice a day. Of course, after hearing that, I'm nervous as all heck!

    Anyway, thanks again. If anyone has any more helpful hints, I would appreciate it. I'm still scared to go to the bathroom as what I found on Saturday was straight out of a horror film!

     
    Old 05-05-2009, 09:57 AM   #6
    mtngal
    Junior Member
    (female)
     
    mtngal's Avatar
     
    Join Date: Apr 2009
    Location: Denver, CO
    Posts: 31
    mtngal HB User
    Re: Bactrim - Scary Side Effects - please help!

    If I had that kind of reaction to any medicine, I would hotfoot it down to the doctor and ask to get off the bactrim. If you are allergic, you can have real problems. I would take something else. Also, if a doctor is hard to get ahold of, I would go to urgent care or get another doctor. I have changed many times to find a good doctor who would pay attention to what I really needed.

     
    Old 05-15-2009, 12:37 AM   #7
    JessieGirl
    Junior Member
    (female)
     
    JessieGirl's Avatar
     
    Join Date: May 2009
    Location: USA
    Posts: 14
    JessieGirl HB User
    Re: Bactrim - Scary Side Effects - please help!

    I had MRSA on my neck and my lymph node was infected as well. I wrote in another post recently about my horrible reaction to Avelox, which is a quinolone. I am still suffering tremendously with tendonitis AFTER ONE DOSE. I am in near constant pain, my feet, legs, hips, lower back and hands. The reaction is far worse than the infection it was trying to cure, for which I had surgery for on May 1st. All that aside, Bactrim and Keflex were the first meds prescribed, which gave me an all over rash, followed by Cephalaxin, form which I began to have joint pain and mucous in my stool, then the Avelox.

    Staph, even MRSA, is curable and there are quite a few meds to try. I actually hope you are feeling better by now, but no one knows your body like you so if you are having a reaction to something be your own advocate and be desciptive and call your doctor and get something else. As much pain as I am in now, I can not imagine what condition I would be in if I had taken a second dose of Avelox. Good Luck.

     
    Old 05-15-2009, 09:14 PM   #8
    Soibhan
    Senior Veteran
    (female)
     
    Soibhan's Avatar
     
    Join Date: Feb 2005
    Location: Oklahoma
    Posts: 549
    Soibhan HB User
    Re: Bactrim - Scary Side Effects - please help!

    Before you get totally freaked out, I would ask the doctor for an order for a stool culture. You may have what is commonly referred to as C-diff. It can be mild or it can be rather devastating, but YOU WILL SURVIVE. I know several people who have had this as a side effect of antibiotics. The symptoms are mucousy stools, gas, nausea, abdominal pain. Sometimes you can have bloody stools as well. You need a stool culture to diagnose the problem, then your doctor will prescribe (probably) Flagyl and you'll begin to heal. My mother and husband both had this post surgery. My mother is elderly and she healed slowly, but my husband responded quickly. Eating yogurt with probiotics will also help to heal the condition. But the first step is getting diagnosed correctly, so please ask for a stool culture. Good luck to you!!
    Soibhan

     
    Old 05-16-2009, 12:14 PM   #9
    mtngal
    Junior Member
    (female)
     
    mtngal's Avatar
     
    Join Date: Apr 2009
    Location: Denver, CO
    Posts: 31
    mtngal HB User
    Re: Bactrim - Scary Side Effects - please help!

    Over time, or even at first dose, many people become or are allergic to sulfa drugs of which bactrim is one. I would not take bactrim anymore. I developed an allergy to bactrim by breaking out in blisters after taking it for four years for bladder infections. Over time, I realized that even though it cured my infections, I began getting a red silver dollar sized circle on my upper left arm. Next time I had a full grown blister and some more red blotches on my thigh. I stopped the medicine and went to just quinolones like levaquin. It is good to get off the drug that is causing the rash and get on another drug to cure the infection. A combination of drugs can cause trouble, too. Better to stick to one at a time unless you are under strict surveillance of a good doctor. My advice, stop the bactrim now!!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    side effects from Bactrim beanstock Infectious Diseases 7 11-06-2011 12:56 AM
    sick over the weekend, result of taking Bactrim? lawstudent Colds & Flu 2 11-02-2009 07:48 PM
    Be Careful of Bactrim Side Effects! Sahuja12 Acne 1 10-13-2009 07:23 AM
    Bactrim & Differin CREAM janmichele5 Acne 3 08-13-2009 08:30 AM
    Is Bactrim dangerous? rhcp Acne 3 01-16-2006 11:28 AM
    Bactrim Emma2 Acne 2 03-11-2004 01:26 PM

    Tags
    bactrim, bowel, mucus, stool



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:36 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!